MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS DIVISION CELL-DYN SAPPHIRE ANALYZER; AUTOMATED HEMATOLOGY ANALYZER

ABBOTT DIAGNOSTICS DIVISION CELL-DYN SAPPHIRE ANALYZER; AUTOMATED HEMATOLOGY ANALYZER
Catalog Number 08H00-03
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer stated that a falsely elevated wbc result of 1630/ul was generated in the closed mode on the cell-dyn sapphire analyzer.The patient was known to have aplasia.The sample had followed a very high sample which had generated a result of 258,000/ul.The customer reran the sample in the open mode and a wbc result of 283/ul was generated which was the expected result.There was no report of impact to patient management.
 
Additional Manufacturer Narrative
It was determined that the cell-dyn sapphire analyzer dilution cup had traces of left over blood in it.In addition, the aspiration needle was bent causing it to rub inside the dilution cup.The issue with the instrument which required troubleshooting, resulted in the discrepant wbc result due to a carryover issue.Cleaning of the wbc dilution well and replacement of the aspiration needle resolved the complaint issue.Customer complaint data was reviewed and no adverse trends or abnormal complaint activity were identified.The cell-dyn sapphire system operation manual was reviewed and was found to adequately address the issue.Based on the available information no product deficiency of the cell-dyn sapphire analyzer was identified.

Brand Name
CELL-DYN SAPPHIRE ANALYZER
Common Device Name
AUTOMATED HEMATOLOGY ANALYZER
Manufacturer (Section D)
ABBOTT DIAGNOSTICS DIVISION
4551 great america parkway
santa clara CA 95054
MDR Report Key7011358
Report Number2919069-2017-00155
Device Sequence Number16249056
Product Code GKZ
UDI-Device Identifier00380740016623
UDI-Public00380740016623
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K051215
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08H00-03
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/17/2017
Supplement Date Received by Manufacturer01/23/2018
Initial Report FDA Received Date11/08/2017
Supplement Report FDA Received Date02/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1